Alert archive / Texas / Flash Flood Watches in 2017
Flash Flood Watch 7, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood watch at Aug 8, 2017, 3:15 PM CDT for Hardin County, Jasper County, Tyler County, Texas. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Aug 8, 2017, 3:15 PM CDT (20:15 UTC)
- Expired
- Aug 9, 2017, 6:55 AM CDT
- In force
- 16 hr
- Issued by
- NWS Lake Charles, LA
- Flood severity
- None
Counties Hardin County, TX, Jasper County, TX, Tyler County, TX
The radar
The Lake Charles radar (KLCH), 114 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 8.3 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 119 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 618 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
060 WGUS64 KLCH 082015 FFALCH URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Lake Charles LA 315 PM CDT Tue Aug 8 2017 ...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY MORNING... .Heavy rain possible through tonight across portions of Southeast Texas. This rain will fall on already saturated soils. TXZ180-201-215-216-259-261-091400- /O.NEW.KLCH.FF.A.0007.170808T2015Z-170809T1400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Tyler-Hardin-Jefferson-Orange-Northern Jasper-Southern Jasper- Including the cities of Town Bluff, Fred, Hillister, Ivanhoe, Spurger, Warren, Woodville, Lumberton, Silsbee, Beaumont, Sabine Pass, Sea Rim State Park, Orange, Vidor, Bridge City, Holly Springs, Jasper, Kirbyville, Magnolia Springs, Mt. Union, Roganville, Gist, Buna, and Evadale 315 PM CDT Tue Aug 8 2017 ...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY MORNING... The National Weather Service in Lake Charles has issued a * Flash Flood Watch for a portion of southeast Texas, including the following areas, Hardin, Jefferson, Northern Jasper, Orange, Southern Jasper, and Tyler. * Through Wednesday morning * 1 to 3 inches with locally higher amounts will be possible tonight on already saturated soils. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
3 follow-up statements
285 WGUS64 KLCH 090258 FFALCH Flood Watch National Weather Service Lake Charles LA 958 PM CDT Tue Aug 8 2017 ...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY MORNING... .Heavy rain possible through tonight across portions of Southeast Texas. This rain will fall on already saturated soils which could lead to flash flooding. TXZ180-201-215-216-259-261-091100- /O.CON.KLCH.FF.A.0007.000000T0000Z-170809T1400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Tyler-Hardin-Jefferson-Orange-Northern Jasper-Southern Jasper- Including the cities of Town Bluff, Fred, Hillister, Ivanhoe, Spurger, Warren, Woodville, Lumberton, Silsbee, Beaumont, Sabine Pass, Sea Rim State Park, Orange, Vidor, Bridge City, Holly Springs, Jasper, Kirbyville, Magnolia Springs, Mt. Union, Roganville, Gist, Buna, and Evadale 958 PM CDT Tue Aug 8 2017 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 9 AM CDT WEDNESDAY... The Flash Flood Watch continues for * A portion of southeast Texas, including the following areas, Hardin, Jefferson, Northern Jasper, Orange, Southern Jasper, and Tyler. * Until 9 AM CDT Wednesday * 1 to 3 inches with locally higher amounts will be possible tonight on already saturated soils. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
740 WGUS64 KLCH 090928 FFALCH URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Lake Charles LA 428 AM CDT Wed Aug 9 2017 ...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY MORNING... .Heavy rain possible through the remainder of the night across portions of lower Southeast Texas. This rain will fall on already saturated soils which could lead to flash flooding. TXZ180-201-259-261-091030- /O.CAN.KLCH.FF.A.0007.000000T0000Z-170809T1400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Tyler-Hardin-Northern Jasper-Southern Jasper- Including the cities of Town Bluff, Fred, Hillister, Ivanhoe, Spurger, Warren, Woodville, Lumberton, Silsbee, Holly Springs, Jasper, Kirbyville, Magnolia Springs, Mt. Union, Roganville, Gist, Buna, and Evadale 428 AM CDT Wed Aug 9 2017 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for a portion of southeast Texas has been cancelled. Organized heavy rainfall amounts are not anticipated in these areas. $$ TXZ215-216-091300- /O.EXT.KLCH.FF.A.0007.000000T0000Z-170809T1300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Jefferson-Orange- Including the cities of Beaumont, Sabine Pass, Sea Rim State Park, Orange, Vidor, and Bridge City 428 AM CDT Wed Aug 9 2017 ...FLASH FLOOD WATCH NOW IN EFFECT UNTIL 8 AM CDT THIS MORNING... The Flash Flood Watch is now in effect for * A portion of southeast Texas, including the following areas, Jefferson and Orange. * Until 8 AM CDT this morning * 1 to 3 inches will be possible in localized locations falling on already saturated soils. * Projected rainfall amounts and potential high rainfall rates may cause flooding of streets and poor drainage areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
204 WGUS64 KLCH 091155 FFALCH Flood Watch National Weather Service Lake Charles LA 655 AM CDT Wed Aug 9 2017 ...THE POTENTIAL FOR FLASH FLOODING HAS DECREASED FOR NOW... .Showers and storms producing heavy rainfall have stayed offshore for the most part overnight, and the activity producing the heaviest rainfall should stay east or south of Jefferson County and Orange County through the early morning. Therefore, the Flash Flood Watch has been cancelled. TXZ215-216-091300- /O.CAN.KLCH.FF.A.0007.000000T0000Z-170809T1300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Jefferson-Orange- Including the cities of Beaumont, Sabine Pass, Sea Rim State Park, Orange, Vidor, and Bridge City 655 AM CDT Wed Aug 9 2017 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for a portion of southeast Texas has been cancelled. While showers and a few thunderstorms are still in the forecast for the region, the potential for flash flooding has decreased for now. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood watch went out at Aug 8, 12:59 PM CDT, 2 hours 16 minutes earlier.
Area forecast discussion, Aug 8, 12:59 PM CDT, 2 hours 16 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 1259 PM CDT Tue Aug 8 2017 .DISCUSSION... For 18Z TAF issuance. && .AVIATION... Light showers have persisted across the forecast area so far this afternoon. Ceilings this morning were slow to rise, but most sites are now VFR conditions. The exception is LFT, which continues with MVFR conditions and lower ceilings. The latest HIRES models continue to show afternoon convection developing along and north of the I-10 corridor after around 20z. How widespread this convection will be remains to be seen. Any showers and thunderstorms this afternoon will act to temporarily lower ceilings and visibilities. Otherwise, convection should dissipate after sunset. && .PREV DISCUSSION... /issued 931 AM CDT Tue Aug 8 2017/ UPDATE...Light rain with a few heavier embedded showers exist across a good portions of the region this morning from a decaying MCS. An MCV remains to the west of the area, however it may allow additional showers and storms this afternoon. This is in line with the previous forecast and no changes are needed at this time. PREV DISCUSSION... /issued 631 AM CDT Tue Aug 8 2017/ DISCUSSION... For the 08/12Z TAF Issuance. AVIATION... MCV spinning in the Houston area this morning, with convection developing around it and pushing northeast into the forecast area. Prevailing showers and storms at KBPT and KLCH terminals until about 08/16Z when nocturnal activity looks to decrease. Remainder of the terminals are not affect by convection this morning. Instead those sites are seeing some patchy fog and low stratus with IFR conditions, which are expected to improve with daytime heating after 08/14Z. With MCV hanging around just west of the forecast area, and a very moist air mass in place, chance to see redevelopment this afternoon, and thus will keep at-least VCTS or VCSH at terminals through the afternoon. Rua PREV DISCUSSION... /issued 425 AM CDT Tue Aug 8 2017/ DISCUSSION... Short Term...Today... Regional radar imagery show a Mesoscale Convective System ongoing across portions of southeast TX this morning. This MCS has produced moderate to heavy rainfall to the northwest of Houston during the overnight hours and will likely continue to produce ample rainfall as it progresses to the east through the day. Sufficient deep layer moisture remains in place across the region with satellite derived PWAT values ranging from 2-2.5 inches. The deep warm cloud layer sampled in the 00Z KLCH sounding also indicates that convection will be efficient at producing rainfall similar to yesterday. Some areas saw rainfall rates that exceeded 3"/hour yesterday and similar rates will be possible today with the overall environment remaining unchanged. WPC has highlighted much of the CWA in a Slight Risk for excessive rainfall today as a result of the combination of ample moisture, forcing for ascent, and environment favorable for efficient rainfall production. In general, areas where convection developed yesterday received one to three inches of rainfall with two main areas of heavier rainfall totals. One was across portions of southeast TX with the other extending from Vermilion Parish into portions of Acadiana. These corridors of enhanced rainfall totals ranged from three to six or more inches. While flash flooding appears to be a greater possibility today, the threat does not appear widespread enough to warrant a Flash Flood Watch for today. However, the aforementioned areas that saw heavy rainfall yesterday have a greater potential for flash flooding in addition to any urbanized areas that experience greater rainfall rates. Long Term...Wednesday through Tuesday... The upper level low that has been responsible for the increased rainfall the past few days is forecast to begin exiting the region during the day on Wednesday with an upper level ridge building in behind it. This will result in the weather pattern gradually trending toward one more typical of August with chances for afternoon showers and thunderstorms each day. Temperatures will also begin to return toward normal with highs in the low to mid 90s by the weekend. MARINE... An upper level low pressure area will result in periods of showers and thunderstorms over the coastal waters through Tuesday night before exiting the region. The upper level system will begin to exit the region on Wednesday resulting in decreasing chances for showers and thunderstorms over the coastal waters. Starting during the day on Wednesday, seas over the outer coastal waters are expected to begin building as swell generated by Tropical Storm Franklin arrives. Seas of 4 to 6 feet will be possible across the outer coastal waters through Thursday night. Seas and rainfall chances will continue to decrease through the weekend as high pressure builds over region. && .PRELIMINARY POINT TEMPS/POPS... AEX 73 88 73 91 / 50 50 30 50 LCH 77 90 77 91 / 40 50 20 50 LFT 76 90 76 91 / 30 50 20 50 BPT 75 90 74 90 / 50 40 20 50 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. && RACKLEY
Hazardous weather outlook, Aug 8, 4:33 AM CDT, 10 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 433 AM CDT Tue Aug 8 2017 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 090945- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 433 AM CDT Tue Aug 8 2017 This Hazardous Weather Outlook is for portions of central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, and southeast Texas. .DAY ONE...Today and Tonight Showers and thunderstorms are expected across much of the area today. Some of the stronger thunderstorms could produce locally heavy rainfall and gusty winds in addition to frequent lightning. There is also a Slight Risk of flash flooding today. The greatest potential for flash flooding will be in areas that saw heavy rainfall during the day yesterday. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Showers and thunderstorms will be possible each day Tuesday through Sunday. Some of the stronger thunderstorms may also produce gusty winds in addition to frequent lightning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. However, spotters are encouraged to send reports of flooding to the National Weather Service. GMZ430-432-435-450-452-455-470-472-475-090945- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 433 AM CDT Tue Aug 8 2017 This Hazardous Weather Outlook is for portions of Gulf of Mexico. .DAY ONE...Today and Tonight Showers and thunderstorms will be possible today and tonight over the coastal waters. Some of the stronger thunderstorms could result in gusty winds, locally higher seas, frequent lightning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Showers and thunderstorms will be possible during the late night through the early morning hours each day Wednesday through Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 2:10 AM CDT | Special Weather Statement | LCH | Hardin, Jefferson | 65 min |
| Aug 8, 2:31 AM CDT | River Flood Warning | LCH | Hardin, Jefferson | 6 days |
| Aug 8, 4:03 AM CDT | Areal Flood Advisory | LCH | Hardin, Jasper, Jefferson, Orange, Tyler | 3 hr |
| Aug 8, 2:56 PM CDT | Areal Flood Advisory | LCH | Jefferson | 2 hr |
| Aug 8, 5:29 PM CDT | Areal Flood Advisory | LCH | Jefferson, Orange | 2 hr |
Nearby
Flash Flood Watches in Texas, 2017Every flash flood watch in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.